Hello

6 messages
07/10/2013 at 14:26

Hi all, just wanted to say hello. I have just started running after being diagnosed with high blood pressure and high cholestral! I figured I better do something, so after getting the ok from my doctor here we are, started walking 5k two weeks ago 3 times a week, am now doing intervals for the same distance, might try a couple of fun runs next spring. Any tips, advice or other useful stuff all appreciated 

07/10/2013 at 14:36

Hi there Les and welcome.

I to am in the same boat as you,  high blood pressure and cholesterol. Fingers crossed running will help those numbers come down.

I've only been " running " for 2 weeks now.  I'm following the C25K ( couch to 5 k ) program by Zen Labs - it's a mobile phone app which sets out a plan for you - eg. walk 1 minute then job 1 minute........  after the 8 week plan you " should " be able to job for 30 minutes without stopping or walking...  I'd recommend this plan for you.

 

Good luck with lowering your blood pressure and cholesterol...  out of interest did you get prescribed statins ?

 

Cheers

HighlandPlodder

07/10/2013 at 14:50

+1 for Couch to 5k! Its a great programme to get you started running, and you can do it without an app, just any bog standard stopwatch!

http://www.nhs.uk/Livewell/c25k/Pages/couch-to-5k-plan.aspx

It's what got me started and I just signed up for my first marathon, so it works!

07/10/2013 at 14:51

Hi, thanks for the reply and the tips, I'm using 2 mobile app, one is the nike+ running one and the other is 5k runner which sounds similar to the one you have, with intervals etc. Prescription wise I'm taking Atorvastatin and ramipril for high blood pressure and amlodipine for the cholestral

07/10/2013 at 15:21

Yip,  sorry I forgot to mention any C25K will do,  not just the one I'm using.

Sounds like you already have the right tools for the job,  go for it and take it slowly in the beginning so you can build up a base.

Like I said,  I've only been doing this for 2 weeks and already I can feel the benefit and my bpm is starting to go down.

 

Re the statins ( which I'm not on yet ) - I'm under the impression that certain statins can have the side-effect of giving you sore muscles and bones.  If you start getting sore then it could be over doing it or the statins,  either way I'd get checked again by the doc if you start feeling sore and change to a different brand if needed...

 

Good luck and if you have any questions just ask here,  the guys in the forum are very good and helpfull.

 

HighlandPlodder.

08/10/2013 at 06:30

Thanks again, I have had no side effects whatsoever to my meds! But of course everyone reacts diffrently, I also check my BP daily and record the numbers on an app including pulse rate, all the numbers are starting to come down now. Good luck to you too


We'd love you to add a comment! Please login or take half a minute to register as a free member
6 messages
Previously bookmarked threads are now visible in "Followed Threads". You can also manage notifications on these threads from the "Forum Settings" section of your profile settings page to prevent being sent an email when a reply is made.
Forum Jump  

RW competitions

RW Forums